Going off of Xanax

Posted by bvgrammy @bvgrammy, Nov 23, 2016

I have been taking Xanax for 25 years for Fibromyalgia and Anxiety. I am trying to wean myself off of it. Has anyone done this?

Liked by drrc

Hi – hoping to check in with some of you who have talked about going off of alprazolam (Xanax) and get an update on how you are doing. I think that your experiences will be beneficial to all those posting in and reading this discussion.

@kmayall – how has your medication change off of alprazolam (Xanax) gone? What will you be taking instead?

@bvgrammy – wondering where you are at now with your taper off of alprazolam (Xanax)? Have you had more headache, extra hunger and heart racing as you've gone down?

@rascal1 – are you now taking another medication in place of the alprazolam (Xanax) you were taking previously? If so, what are you now taking?

@lizdorn – since you are no longer taking alprazolam (Xanax) for sleep, what medication did your doctor prescribe instead? Has the new one been effective for you?

REPLY
@lisalucier

Hi, @kmayall – I'm sorry to hear that your experience trying to taper off of alprazolam (Xanax) was a nightmare. I've had a hard time before tapering off of not an anti-anxiety medication, but weaning off of one antidepressant to go onto another. I ended up in urgent care getting some help (anti-anxiety medication, actually) to get me through it.

You'll notice I have moved your message to this existing discussion, "Going off of Xanax" in the Depression & Anxiety group. I did this so that you could talk with the members in this conversation who've been interacting about the same topic you asked about. If you click VIEW & REPLY in the email notification, you can scroll back through the past and recent posts.

Hoping other members in this thread like @bvgrammy @parus @thankful @lizdorn @mhmann and others will have some thoughts to share about experiences weaning off of alprazolam (Xanax) after long-term use. They may also have some input on the fact that this went poorly for you before and that you are feeling terrified about trying a taper again.

Did you and your doctor already agree that you would taper off of this medication and onto another, or are you still in discussion with him or her about how you will proceed? If you feel comfortable to share, what medication would/will you be starting next?

Jump to this post

Help.

Liked by sears

REPLY
In reply to @nikkiresnik "Help." + (show)
@nikkiresnik

Hello @nikkiresnik, Welcome to Connect. Are you trying to taper off of Xanax?

REPLY
In reply to @nikkiresnik "Help." + (show)
@nikkiresnik

Switching over to Valium per the Ashton method with my doctors guidance has been very helpful.

REPLY

Yes it's hard.
Take less.taper off slowly…
Keep MD informed. Take care

REPLY
Please login or register to post a reply.